IEEE SF/ IAS Electrical Engineering POWER SYSTEMS Seminar
MV Switchgear Design, Secure Power Management, MV Drives, NFPA 70E IEEE 1584 Changes
5 Important Topics One Day
1: Designing Secure Systems for Power and Lighting Management. (Bob Hunter - Alphaguardian)
In the past few years, cyber/physical security of power and lighting systems has come to the forefront as a critical subject for engineers. Yet, despite its importance, there is still a great deal of mystery as to rules, regulations and best practices to create secure systems to manage power and lighting systems. In this presentation, Bob Hunter will provide the latest National and State Standards together with Established Best Practices for incorporating cyber and physical security into your power and lighting projects. The goal is to equip every participant with a clear checklist of the security requirements they must meet for electrical and lighting system designs.
Bob is Founder and CEO of AlphaGuardian Networks, a pioneering leader in the field of secure management for the Industrial Internet of Things. Previous to AlphaGuardian, Bob was the Founder and CEO of TrendPoint Systems, the market leader in branch circuit energy metering – recently acquired by Schneider Electric. Prior to TrendPoint, Bob was the Founder and CEO of NetBrowser Communications, the pioneering leader in Web-based Facilities Monitoring. Bob is the author of several patents, a published author and frequent speaker.
2: Medium Voltage Power System Design (Gary Fox, ABB)
The discussion will offer an overview of medium voltage system design. Specific topics include: how designing for medium voltage differs from designing low voltage systems, reviewing available types of switchgear, and what information the engineer should provide on single line diagrams. We will review PG&E requirements for service connections at distribution voltages such as 12kV and 21kV. (Connection of services that have distributed generation are beyond the scope of this presentation.) We will further review common overcurrent protection techniques for medium voltage systems.
Gary H. Fox has been active in technical support for Northern California consulting engineers for over twenty years and industry experience spanning more than 40 years. He was employed by GE for over 40 years and joined ABB in July 2018. A Senior IEEE Member, his IEEE participation includes holding officer positions for Chair for the San Francisco Chapter; Chair, San Francisco Section; and Chair, San Francisco Bay Area Council. He is currently serving as the chair for the IEEE 3001 standards working group (recommended practices for designing industrial and commercial power systems) and as an officer for the San Francisco IAS Chapter. Gary received his BSEE from California Polytechnic State University, San Luis Obispo, and has been a California-licensed Professional Engineer since 1982.
3: MV Switchgear Control Power Battery Selection and Sizing (John Kim- EnerSys)
The presentation will focus on lead acid battery fundamentals (what is a battery and how does it work), differences between VLA vs VRLA (similarities/differences and how to choose between them), factors affecting battery performance/life, and battery sizing & selection process. Battery sizing portion will include putting a load profile together using design margins and aging factors.
John Kim has been in the battery industry for 30 plus years. He has written numerous papers and presented at many industry related conferences including Battcon, Doble, Eurobat, Intelec, Infobatt, and IEEE chapter meetings. John is currently a member of Battcon’s technical committee. His battery background includes Engineering (technical support, R&D, project management, and manufacturing), Sales, and Technical Marketing. He is also knowledgeable in battery selection, specification writing, maintenance, and troubleshooting. John is Director of Utility market for EnerSys.
4: NFPA 70E / IEEE 1584: Significant Changes (Marcelo Valdes - ABB).
IEEE 1584 is the IEEE Guide to Arc Flash Calculations. Originally published in 2004, this document defines the hazard that workers may encounter when working around live electrical equipment. The document is critical for the proper application of N?FPA70E . The IEEE and the NFPA, several years ago, initiated a project to better understand arcing phenomena and to, potentially, develop a more accurate model. After almost 2000 high current tests the model will soon be published. And, the changes are substantial. This short presentation will describe the new model, the parameters that go into the model and will review some of the practical differences the new model may make for your arc flash study, maintenance practices, your design decisions, and your perception of the hazard presented by energized conductors.
Mr. Valdes was with GE 41 years, in field engineering, sales, product management, marketing, and application engineering. Since July 2018, he is with ABB’s Electrical Products division. Mr. Valdes is past Chair of various IEEE PES and IAS chapters in Northern California as well as past Chair of the 2014 IEEE Electrical Safety Workshop (IEEE-ESW). Mr. Valdes chairs the IEEE 1683-2014 working group “IEEE P1683 Guide for Specification and Selection of Low Voltage Motor Control Centers with Enhanced Safety Features” and is active in various other IEEE working groups, mostly in electrical safety and electrical systems protection.
5: MV VFDs (Tom Farr- Eaton)The speaker will review the application of MV drives and MV Starting Duty Only Drives in Industrial Power systems, with the goal of reducing the total cost of system ownership.
Tom Farr is the Eaton Engineering Manager for MV Control and Drives, based in Asheville, NC, and is a Senior IEEE Member. Tom has served on the IEEE Power System Relay Committee, and has over 20 years of experience engineering medium voltage drive systems.
Date and Time
- Date: 22 Feb 2019
- Time: 08:00 AM to 04:30 PM
- All times are US/Pacific
- Add Event to Calendar
- 7050 Johnson Dr, Pleasanton, CA 94588
- Pleasanton, California
- United States 94588
- Click here for Map
- Starts 03 December 2018 03:25 PM
- Ends 22 February 2019 11:25 PM
- All times are US/Pacific
- 3 spaces left!
- Admission fee ?
Speaker Info included above.
Continental Breakfast , Lunch, and Snack included
CEU's Available, Register for CEUs at the Event $15.00
Vendors: There are 12 - 6 foot Expo / Display Tables available for Table Top Vendor Displays or engineering related presentations to attendees during breaks and the Lunch Networking session. The tables are located along the walls of the Seminar room. The Display Table Registration cost is $450.00. The Display Table Registration includes one attendee registration and access to one display table. Additional expo attendees will need to purchase an attendee registration. Availability is on a first come, first served basis. The expo tables are available for ellectrical engineering related topics only. These tables sell out each year. Please register early for an Expo Display Table. There is one " Gold Level " display table available, located near the registration table and the coffee. The Gold Level Sponsor Table is $600.00.
8:00 am – 8:10 am Introductions
8:10 am – 9:00 am Designing Secure Systems for Power and Lighting Management - Bob Hunter, Alphaguardian (50 minutes)
9:00 am – 9:50 am MV VFDs - Tom Farr, Eaton (50 minutes)
9:50 am – 10:05 am Morning Break (15 minutes)
10:10 am – 11:00 am MV Switchgear Control Power Battery Selection and Sizing - John Kim, EnerSys (50 Minutes)
11:00 am – 11:50 pm NFPA 70E / IEEE 1584: Significant Changes (Part 1) - Marcelo Valdes, ABB (50 Minutes)
11:50-am – 12:00pm Obtaining Seminar Ideas for 2020 (10 minutes)
12:00 pm – 1:00 pm Lunch
1:00 pm – 2:20pm NFPA 70E / IEEE 1584: Significant Changes (Part 2) - Marcelo Valdes, ABB (80 minutes)
2:20 pm – 2:40 pm Afternoon Break (20 minutes)
2:40 pm – 4:10 pm Medium Voltage Power System Design - Gary Fox, ABB (90 Minutes)
4:10 pm – 4:30 pm Closing comments and vendor gift drawing (10 Minutes)
Attendee Registration $225.00 ( Limited to 125 Attendees Please Register Early)
Vendor/ Display Table Registration $450.00 Limited to 11 tables ( Info.Above 1/28/19 Update: Call Finn Schenck 510-676-0979 to verify Availability B/4 registering. Space is Limited )